that is indeed difficult news to receive. Can you find out the name of the medication that the doctor wants to use in the injection? If we know the name, someone in the community might have some suggestions to help you. Also, it sounds as though you have wet macular degeneration. Is that correct? Are you just starting out on shots, or is the doctor wanting to change the medication for shots you are already having? Sorry about all these questions, but the more we know, the greater the possibility that someone will have something to say to help you. Warm wishes, Wendy, Patient Leader.
Sharon Moore Moderator
has the doctor said you will pay this out of pocket? Traditional Medicare with a supplement usually covers the entire amount. A Medicare Advantage plan has a copay but not that much. If you can’t afford the treatment there is patient assistance for some medications. It might be helpful to write down your questions and call the clinic. Someone there should be able to help you sort it out. Warm wishes, Sharon Moore Patient Leaders
Hi Ines, I'd say regardless of the cost, you must find out all about this medicine at least through reviews...However, because of the unusually high cost, also ask the doctor to explain in detail what this medicine is about, and most especially its side effects, etc. Good luck!
Brown Eyed Girl Moderator
I notice that it has been quite a while since you mentioned your problem with the medication your doctor recommended. Did you find out what it was and why it would cost so much? Are you having the treatment? I hope you are going OK. Warm wishes, Wendy, Patient Leader.